A patient after giving inhalational anaestheia developed fulminant hepatitis, patient was exposed to same drug previously. Which is the drug?

A patient after giving inhalational
anaestheia developed fulminant hepatitis,
patient was exposed to same drug
previously. Which is the drug?
a) Halothane
b) N20
c) Enflurane
d) Isoflurane
Correct Answer - A
Ans. is ‘a’ i.e., Halothane
Halothane
It is a volatile liquid with sweet odour, nonirritating and
noninflammable.
It is a potent anaesthetic with poor analgesic and muscle relaxant
properties.
Halothane causes direct depression of myocardial contractility by
reducing intracellular Ca+2.
It causes fall in BP and CO.
Heart rate decreases due to vagal stimulation.
It tends to sensitize the heart to arrhythmogenic action of adrenaline
—* contraindicated in pheochromocytoma.
It causes greater depression of respiration and ventilation perfusion
mismatch.
It dilates the bronchi —> inhalation agent of choice in asthmatics
(intravaneous anaesthetic of choice in asthmatics is ketamine).
It is a hepatotoxic drug and can also cause malignant hyperthermia
(Succinylcholine accentuate it).
Recovery is smooth and reasonably quick.
It causes postanaesthetic shivering and chills.
It inhibits intestinal and uterine contractions —> agent of choice for
assisting external or internal version during late pregnancy.
Because its uterine relaxant action it is contraindicated during
labour.
It is particularly suitable for induction and maintenance in children
and as maintenance anaesthetic in adults.